Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Antibiotic usage and yeast infections


 nicolelecompte - Mon Aug 09, 2004 3:10 am

Hello,
I have been diagonosed with fallopian cysts when i was 17 which has led to infertility because of the scarred fallopian tubes. every five years I land up in the hospital with a high fever and severe abdominal pain. Then they wanted to give me a hysterectomy at the age of 17..The doctor's put me on heavy antibiotics all 4 times of my different bouts of this problem. I guess it gave me an intolerance to yeast. And I must have had yeast infections without the usual symptons which I didn't treat have caused Candida? Its only recently I have had the main symptons from candida I have been on antibiotics for dentistry and the other symptoms have gotten worse, itchy skin,red eyes, bloating (especially after I eat), gas,lethargy and smelly discharge Could that also be Giardia?
The more I have learned about Candida the more I realize it could have been the culprit that has caused these infections and bouts that led me to the hospital in the last 15 years? Isn't it normal to test for Candida why didn't my doctors test me for that or even recommend treatments while taking antibiotics like acidopholis or other holistic medicines. And these fungal infections are transferred during sex with my fiance is it okay that he takes the same holistic approach as I do with the yeast infection herbs and vitamins? Will it prevent further infections between us?
Thanks for your help and advice.
 Dr. Tamer Fouad - Mon Aug 09, 2004 8:10 am

User avatar Hello,
Candidiasis is an oportunistic infection which shows up and causes problems only when given 'the opportunity'. This usually means a decreased immunity or a decrease in the level of bacteria that inhabit the surrounding environment through the use of antibiotics. Candida can easily be diagnosed and contamination by candida is routinely excluded on microscopic examination of material sent to the lab for culture and sensitivity. I really do not think that candidiasis was the cause of all your previous complications. If you have been taking your dental antibiotics around the time you experienced the candidal infection then that is the culprit.

Please have a look at our candidiasis page for more info.

As for your new symptoms you need to be examined and if you have a discharge it should be sent to the lab for confirmation and diagnosis.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us